It is currently Thu Aug 17, 2017 1:48 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Mon Sep 24, 2012 6:13 pm 
Offline
New Poster
New Poster

Joined: Mon Sep 24, 2012 6:06 pm
Posts: 3
I've taken suboxone on/off in the past, not for a long time....I'm trying to get off of the opiates. I basically do whatever I can get my hands on - it's been morphine lately. I started taking morphine on tuesday, I took about 150 mgs the first three days, then the past couple days I took anywhere from 80-100mg. I took my last dose of morphine last night at 2 in the morning. In the past, I had taken suboxone only a little over 12 hours past my last dose, and I was always fine, haven't ever experienced the dreaded precipitated withdrawal. But I'm wondering if because I had almost a solid week of taking, if that means I have to wait longer now? I know morphine has a short half-life and I'm feeling sickness - got the sweats, stomach cramps and my hip is starting to kill me which always happens when I'm sick, and my eyes just hurt so badly, like I'm tired but I know I wouldn't be able to sleep. My point is it's been almost 16 hours since my last dose, SHOULD I be okay to take?

thanks! new here sorry if I said anything wrong or if this is a dumb question. :P


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 6:16 pm 
Offline
New Poster
New Poster

Joined: Mon Sep 24, 2012 6:06 pm
Posts: 3
Also! forgot to mention I always tend to take around 2mg of suboxone. dunno if that counts when deciding if it's too early to take, but hey. prior to this week of use i had been in withdrawal for almost two weeks.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 6:55 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
Hello..........

I think morphine MAY be one of the longer acting opiates, but Im not totally sure. I DO KNOW, that as long as your in
"MILD-MODERATE WITHDRAWLS"
you'll be okay.

http://www.naabt.org/documents/cows_ind ... _sheet.pdf
heres a link to the scale they use. theres instructions on how to use it/rate your symptoms. TRY not to be overdramatic, as it would be good to wait a BIT longer, rather than not long ENOUGH.


So, I think going with 2mg to START is good.
I dont know how much of a 'habit' you had prior, but usually we want to keep enough in our system to stay out of W/D, Keep cravings at bay, and have low side effects.
AS always, it's good to discuss this with your doctor.

good luck
let us know if you have any other questions.

remember.........
its not so much the length of TIME you've got away from your drug, but the LEVEL of withdrawl your at.

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Sep 24, 2012 6:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
I meant to mention, that you could start with 2mg, and wait an hour or so,
cuz if your gonna feel 'worse' it'll happen right away.
Then, take 2mg more,
until you feel 'stabilized'
or good, whatever.



hope this helps!!!!!

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 7:11 pm 
Offline
New Poster
New Poster

Joined: Mon Sep 24, 2012 6:06 pm
Posts: 3
thanks for the reply! i get mixed answers about morphine (this was instant release btw) - i always get told it's super short acting or it's super long acting, never in between. either way, i took about 2 mg about twenty, thirty minutes ago and so far i guess so good - i still feel bad, but no super withdrawals. i was feeling pretty nasty and figured that it was safe to take, i know in the past the suboxone always took about an hour to start working for me so i'll see. :o


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 9:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Bombastic!!! Welcome to the forum!

They make Morphine in an instant release formula AND an extended release formula (MS Contin), that's probably why you were getting mixed answers as to your morphine question.

Instant release morphine has a fairly short half life. According to NHTSA, the half life is between 1.5 hours and 7 hours.

Either way, from where you are now, 2mg of Suboxone shouldn't hurt you.

It looks like you took your 2mg of Suboxone about 2 hours ago? Have you noticed anything yet? If you don't feel decidely worse, you should be able to take more Suboxone.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 24, 2012 10:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
Morphine is pretty standard in its half life. Its on a par with heroin (because heroin turns into morphine in the body within a minute anyway). I'd rate fentanyl as a short half-life opioid, morphine / heroin and oxy (non-contin) as average and methadone / buprenorphine / LAAM as long acting. I'm assuming you've been taking instant release, or getting an instant dose of morphine. IMO there's a big difference in how long you gotta wait if you've been taking Contin vs instant release.

Re the induction. I know what you're saying about waiting 12 hours. But in my experience if you've been using continuously for at least a few days, you need to wait a bit longer. Can you give yourself a good 24 hours?

They say the point that most the opioids have left the body is the point when the withdrawals peak. But that doesn't mean you have to wait until then to induce. Even if there's some mild-precipitated withdrawal happening from in the background from residual morphine it's usually marginal compared to the relief you get from bupe's agonist effect.

Inducing is really hard. I've found it's quite an intuitive process. The best people can do over a forum is keep hammering home that as long as you're in moderate withdrawals the process should go smoothly. The only exception to that is if you're inducing from methadone.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Bing [Bot] and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group